Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Sacramento, CA

August 4, 2007

NWS Sacramento, CA issued this red flag warning at Aug 4, 2007, 3:01 PM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 3:01 PM PDT (22:01 UTC)
Expired
Aug 5, 2007, 6:32 PM PDT
In force
28 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KSTO 042201
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
301 PM PDT SAT AUG 4 2007

...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS POSSIBLE THROUGH THIS
EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING...


CAZ214-050415-
/O.NEW.KSTO.FW.W.0007.070804T2201Z-070805T0300Z/
/O.NEW.KSTO.FW.A.0007.070805T2000Z-070806T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
301 PM PDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR 
LOW HUMIDITIES AND GUSTY WINDS FOR THE BURNEY BASIN AND THE 
NORTHEAST PLATEAU IN SHASTA COUNTY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR THE BURNEY
BASIN AND THE NORTHEAST PLATEAU IN SHASTA COUNTY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW
HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR THE BURNEY BASIN AND THE
NORTHWEST LASSEN NATIONAL FOREST NORTH OF LASSEN NATIONAL PARK. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW
HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR THE BURNEY BASIN AND THE
NORTHWEST LASSEN NATIONAL FOREST NORTH OF LASSEN NATIONAL PARK.

HOT AND VERY DRY CONDITIONS WILL CONTINUE ACROSS THE BURNEY BASIN
AND THE NORTHEAST PLATEAU IN SHASTA COUNTY THROUGH THIS
EVENING...WITH HUMIDITIES REMAINING LESS THAN 15 PERCENT. GUSTY
SOUTH TO SOUTHWEST WINDS WILL ALSO CONTINUE THROUGH THIS
EVENING...AS AN UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHES THE
COAST. WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE THIS EVENING.
THESE GUSTY WINDS COMBINED WITH THE LOW HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THROUGH 8 PM THIS EVENING.

THIS UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY APPROACH THE
NORTHERN CALIFORNIA COAST OVER THE NEXT 24 HOURS...CONTINUING THE
THREAT OF GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE BURNEY BASIN
AND THE NORTHEAST PLATEAU OF SHASTA COUNTY. HUMIDITIES WILL
GRADUALLY INCREASE ACROSS THIS AREA TOMORROW. HOWEVER...THESE
HUMIDITIES WILL REMAIN NEAR OR AT CRITICAL CONDITIONS.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON
AND EVENING.


PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

PALMER
4 follow-up statements
000 
WWUS86 KSTO 050305
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
805 PM PDT SAT AUG 4 2007

...LOW HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
TOMORROW EVENING...

CAZ214-051900-
/O.UPG.KSTO.FW.A.0007.070805T2000Z-070806T0300Z/
/O.EXT.KSTO.FW.W.0007.000000T0000Z-070806T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
805 PM PDT SAT AUG 4 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE THROUGH TOMORROW
EVENING AS LOW PRESSURE APPROACHES CALIFORNIA. HUMIDITY IN THERMAL
BELTS ABOVE 3000 FEET AND OVER HIGHER RIDGES AND EXPOSED TERRAIN WILL
REMAIN IN THE TEENS ALL NIGHT TONIGHT. HUMIDITY WILL DROP INTO THE
SINGLE DIGITS AGAIN TOMORROW AFTERNOON ACROSS MOST OF THE AREA.
WEST TO SOUTHWEST WIND GUSTS NEAR 25 MPH WILL CONTINUE EAST OF
HIGHWAY 89 AND OVER ELEVATED TERRAIN TONIGHT.

WINDS WILL INCREASE FURTHER TOMORROW AS THE LOW PRESSURE GETS
CLOSER. GUSTS TO 35 MPH ARE POSSIBLE TOMORROW AFTERNOON...ESPECIALLY 
OVER RIDGES AND EXPOSED TERRAIN...ALONG WITH AREAS EAST OF HIGHWAY
89. WINDS WILL DECREASE TOMORROW EVENING AS OVERNIGHT HUMIDITY
RECOVERIES IMPROVE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SG
000 
WWUS86 KSTO 051346
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
645 AM PDT SUN AUG 5 2007

CAZ214-052300-
/O.UPG.KSTO.FW.A.0007.070805T2000Z-070806T0300Z/
/O.EXT.KSTO.FW.W.0007.000000T0000Z-070806T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
645 AM PDT SUN AUG 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

GUSTY WIND AND LOW HUMIDITY WILL CONTINUE TODAY ACROSS PORTIONS OF 
BURNEY BASIN AND THE NORTHWEST LASSEN NATIONAL FOREST...NORTH OF 
LASSEN NATIONAL PARK. HUMIDITY WILL DROP INTO THE SINGLE DIGITS 
AGAIN THIS AFTERNOON ACROSS MUCH OF THE AREA. IN ADDITION...WEST TO 
SOUTHWEST WIND GUSTS UP TO 35 MPH WILL CONTINUE EAST OF HIGHWAY 89 
AND OVER ELEVATED TERRAIN THIS AFTERNOON INTO EVENING. THE GUSTY 
WIND COMBINED WITH LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER 
CONDITIONS THROUGH 8 PM THIS EVENING. 

THE GUSTY WIND IS EXPECTED TO DECREASE TONIGHT AND COLDER 
TEMPERATURES OVERNIGHT WILL ALLOW FOR IMPROVED HUMIDITY RECOVERIES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

PCH
000 
WWUS86 KSTO 052252
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
352 PM PDT SUN AUG 5 2007

CAZ214-060300-
/O.CON.KSTO.FW.W.0007.000000T0000Z-070806T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
352 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

GUSTY WIND AND LOW HUMIDITY WILL CONTINUE THIS EVENING ACROSS PORTIONS OF
BURNEY BASIN AND THE NORTHWEST LASSEN NATIONAL FOREST...NORTH OF
LASSEN NATIONAL PARK. HUMIDITY IS CURRENTLY NEAR TEN PERCENT ACROSS
MUCH OF THE AREA. WEST TO SOUTHWEST WIND GUSTS UP TO 35 MPH WILL
CONTINUE EAST OF HIGHWAY 89 AND OVER ELEVATED TERRAIN INTO THIS
EVENING. THE GUSTY WIND COMBINED WITH LOW HUMIDITY WILL CONTINUE CRITICAL
FIRE WEATHER CONDITIONS THROUGH 8 PM THIS EVENING.

THE GUSTY WIND IS EXPECTED TO DECREASE TONIGHT AND COLDER 
TEMPERATURES OVERNIGHT WILL ALLOW FOR IMPROVED HUMIDITY RECOVERIES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SG
000 
WWUS86 KSTO 060132
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
632 PM PDT SUN AUG 5 2007

CAZ214-060245-
/O.CAN.KSTO.FW.W.0007.000000T0000Z-070806T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
632 PM PDT SUN AUG 5 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITY IS INCREASING THIS EVENING AND IS EXPECTED TO CONTINUE TO
INCREASE OVERNIGHT. THE RED FLAG WARNING IS THEREFORE CANCELLED. 

$$

SG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 4, 9:00 AM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Aug 4, 9:00 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT SAT AUG 4 2007

.DISCUSSION...

UPPER LEVEL LOW OFF THE NORTHERN CALIFORNIA COAST WILL WEAKEN AS IT
APPROACHES THE COAST TODAY AND TONIGHT AND MOVES THROUGH ON SUNDAY.
THIS WILL BRING A NICE WARM DAY TODAY AND THEN COOLER TEMPERATURES
TOMORROW WITH SYNOPTIC COOLING AND STRONGER ONSHORE FLOW. THE LOW
OFF THE COAST WILL WEAKEN AS IT APPROACHES AND MOVES THROUGH AS A
STRONG VORT WHICH WILL BRING SOME CLOUDS...MAINLY OVER THE HIGHER
TERRAIN.  THE TROUGH LINGERS OVER THE AREA THROUGH MIDWEEK NEXT WEEK
FOR NEAR TO BELOW NORMAL TEMPERATURES. HIGH PRESSURE MAY BUILD
WESTWARD TOWARDS THE END OF THE WEEK FOR WARMER TEMPERATURES.

&&

.AVIATION...
VFR CONDITIONS OVER THE REGION EXPECTED TO CONTINUE THROUGH TONIGHT
WITH SOUTHWESTERLY FLOW ALOFT. LOCALLY GUSTY WINDS UP TO 30KT
POSSIBLE OVER THE SIERRA...COASTAL AND NORTHERN MOUNTAINS. LOCAL
MVFR/IFR CIGS POSSIBLE THIS MORNING IN THE BAY AREA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 4, 6:00 AM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PDT SAT AUG 4 2007

CAZ013>019-063-064-066>069-051400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:01 PM PDTFire Weather WatchSTO16 hr

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.